MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Unintended Movement (3026); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted upside down a 13.2mm micl13.2, -12.0 diopter, implantable collamer lens, into the patient's left eye (os) on (b)(6) 2021.There was patient contact (lens touched the eye) with no patient injury.The lens was implanted, removed, and replaced intraoperatively on (b)(6) 2021 with a back-up lens.The problem was resolved.Cause of the event is reported as user error.Reportedly, "initial lens flipped upside down upon insertion into eye.Necessary to remove from eye and at that point, a tear was noted on plate of haptic.".
 
Additional Manufacturer Narrative
Additional information: h3 device evaluation: lens was returned in micro-centrifuge vial, in liquid.Visual inspection found haptic torn.(b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated that a 13.2mm micl 13.2 of -12.0 diopter implantable collamer lens was implanted into the patients left eye (os) upside down on (b)(6) 2021.Reporter states that the lens was removed intraoperatively from the eye and at that point a tear was noticed on the haptic plate.A backup lens was used and the patient is very happy with the outcome.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11343191
Report Number2023826-2021-00405
Device Sequence Number4959600
Product Code MTA
UDI-Device Identifier00841542103336
UDI-Public00841542103336
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/01/2021
10/05/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/18/2021
10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45, LOT#1502316.; FOAMTIPPLUNGER MODEL#FTP, LOT#UNK.; INJECTOR MODEL#MSI-PF, LOT#1401906.; CARTRIDGE MODEL#SFC-45, LOT#1502316; FOAMTIPPLUNGER MODEL#FTP, LOT#UNK; INJECTOR MODEL#MSI-PF, LOT#1401906
Patient Age24 YR